SRS Effexor xr 37.5

Discussion in 'On Topic' started by REEPER, Mar 16, 2006.

  1. REEPER

    REEPER New Member

    Joined:
    Jun 12, 2003
    Messages:
    1,134
    Likes Received:
    0
    Location:
    France, but I aint French!
    Sorry if a topic about this drug has been created before but I don't have access to the the search function. My psychiatrist has just prescribed me Effexor xr 37.5 and after some research on the web I've become somewhat apprehensive. I've read stories about horrific withdrawl symptoms and also continuous weight gain, amongst other things. If anyone could tell of their experiences with, or general knowledge of, effexor I would greatly appreciate it.
     
  2. slowbird

    slowbird I am the son, and the heir, of a shyness that is c OT Supporter

    Joined:
    May 9, 2004
    Messages:
    40,321
    Likes Received:
    0
    Location:
    Steelers/Pens crew
    I was taking it for a while and didn't notice any weight gain more than what I already was gaining due to my horrible eating habits. :o

    I stopped taking it just kinda on my own without any major withdrawal, but I think I'ma start taking it again since I've become depressed and irritable again :hs:
     
  3. HatSee

    HatSee Active Member

    Joined:
    Mar 17, 2005
    Messages:
    37,183
    Likes Received:
    0
    Location:
    Alberta
    Took it for awhile and didn't gain any weight.

    It works, it will help you out but I noticed that it tended to plateau and you had to get the dosage increased every month or so. For side effects I had insomnia, I didn't ever get hungry for the first month or two. But the side effects were not really terrible. The way the drug seemed to work with me is I became nonchalant about the world around me, I didn't care about anything and became more of an asshole to say the least.

    The one bad thing about that drug is if you forget to take a dosage one day you will feel it, one of the worst feelings I've ever had the mispleasure of having.

    When withdrawing off of it try to taper off if possible, I quit cold turkey to get off it as fast as I could and if you have a job that is mentally taxing, or you need to be at your best then this is a very bad idea. Constant head aches, soreness and tiredness.

    If I had to take it again I would, it helped.

    On the internet you will find the absolute worst case scenarios possible. Chances are you wont experience them.

    If you are going to be apprehensive about taking it talk to your doctor and ask about something else.
     
  4. slowbird

    slowbird I am the son, and the heir, of a shyness that is c OT Supporter

    Joined:
    May 9, 2004
    Messages:
    40,321
    Likes Received:
    0
    Location:
    Steelers/Pens crew
    I just thought that was normal because I always feel like that :o
     
  5. HatSee

    HatSee Active Member

    Joined:
    Mar 17, 2005
    Messages:
    37,183
    Likes Received:
    0
    Location:
    Alberta
    Oh :hsugh:

    That's what I'm talking about it plateauing though, it would make me feel "normal" and then after awhile I'd goto feeling like that all the time, that's when it got bumped up for me.

    Atleast that's how the doctor explained it, and it seemed to make sense. :hsd:
     
  6. slowbird

    slowbird I am the son, and the heir, of a shyness that is c OT Supporter

    Joined:
    May 9, 2004
    Messages:
    40,321
    Likes Received:
    0
    Location:
    Steelers/Pens crew
    Yeah see I don't really want to take increasingly huge amounts of medicine my whole life :o I may wait a while longer before I try again.
     
  7. PuppyCat

    PuppyCat O.T. Mom

    Joined:
    Feb 6, 2005
    Messages:
    1,047
    Likes Received:
    0
    Location:
    Land of Provincialism
    This morning I came across this:
    http://www.petitiononline.com/effexor/petition.html

    Interesting
     
  8. Arclight

    Arclight Hypercube

    Joined:
    Oct 14, 2004
    Messages:
    19,688
    Likes Received:
    0
    Location:
    Toronto
    I dunno man, personally I have VERY little faith in these kinds of drugs and in the pharmaceutical industry in general.

    More and more it seems like they come up with a "quick fix" drug that's not been tested anywhere near as much as it should be to be deemed "safe". Also the drugs don't seem to cure what ails you but rather makes you forget the symptoms ... but at what cost ... it almost seems like the cure is worse than the disease.

    Just my 2 cents :hs:

    I would avoid it if I were you.
     

Share This Page